Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 49, NWS Lake Charles, LA

October 22, 2009Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this river flood warning at Oct 22, 2009, 8:56 PM CDT for Jefferson County, Orange County, Texas. It took effect at Oct 23, 2009, 3:24 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2009, 8:56 PM CDT (01:56 UTC)
In effect from
Oct 23, 2009, 3:24 AM CDT
Expired
Oct 23, 2009, 11:16 AM CDT
In force
8 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River at Beaumont (BEAT2).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
7 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLCH 230156
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
856 PM CDT THU OCT 22 2009

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN TEXAS...

  NECHES RIVER NEAR BEAUMONT 

TXC245-361-231556-
/O.NEW.KLCH.FL.W.0049.091023T0824Z-091028T1000Z/
/BEAT2.1.ER.091023T0824Z.091024T0600Z.091027T1000Z.NO/
856 PM CDT THU OCT 22 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NECHES RIVER NEAR BEAUMONT.
* FROM LATE TONIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 AM THURSDAY THE STAGE WAS 3.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 4.4 FEET BY SATURDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF BEAUMONT COUNTRY CLUB AND
  COLLIERS FERRY PARK CAN BE EXPECTED. ALSO FLOODING IN NORTHWEST 
  ORANGE COUNTY SOUTH OF RIVER OAKS TO BUNNS BLUFF CAN BE EXPECTED. 
  WATER MAY GO OVER FOUR OAKS RANCH ROAD IN NORHWEST ORANGE COUNTY. 

$$
2 follow-up statements
000 
WGUS84 KLCH 230232
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
932 PM CDT THU OCT 22 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 
  VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS..
  NECHES RIVER NEAR BEAUMONT 

 
LAC079-230302-
/O.CAN.KLCH.FL.W.0045.000000T0000Z-091027T1200Z/
/GLML1.N.ET.000000T0000Z.000000T0000Z.000000T0000Z.NO/
932 PM CDT THU OCT 22 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* AT  8:30 PM THURSDAY THE STAGE WAS 7.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 9.0 FEET THIS
  WEEKEND THEN BEGIN A SLOW FALL.

$$

LAC019-231632-
/O.EXT.KLCH.FL.W.0046.000000T0000Z-091024T0008Z/
/OTBL1.1.ET.091022T1335Z.091022T1520Z.091023T0008Z.NO/
932 PM CDT THU OCT 22 2009

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:20 PM THURSDAY THE STAGE WAS 4.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT 
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC019-230302-
/O.CAN.KLCH.FL.W.0047.000000T0000Z-091023T1800Z/
/LCHL1.1.ET.091022T1718Z.091022T1900Z.091022T2121Z.NO/
932 PM CDT THU OCT 22 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* AT 8:00 PM THURSDAY THE STAGE WAS 3.7 FEET.
* FELL BELOW FLOOD STAGE AT 4:21 PM THURSDAY.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR STEADY THE NEXT SEVERAL DAYS.


$$

LAC055-113-231632-
/O.EXT.KLCH.FL.W.0048.000000T0000Z-091024T0027Z/
/VLSL1.1.ER.091022T2044Z.091023T0300Z.091023T1227Z.NO/
932 PM CDT THU OCT 22 2009

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM THURSDAY THE STAGE WAS 11.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE TO AROUND 11.5 FEET TONIGHT AND THEN BEGIN A STEADY
  FALL GOING BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF 
  HIGHWAY 90 WILL OCCUR.

$$

TXC245-361-231632-
/O.CON.KLCH.FL.W.0049.091023T0824Z-091028T1000Z/
/BEAT2.1.ER.091023T0824Z.091024T0600Z.091027T1000Z.NO/
932 PM CDT THU OCT 22 2009

THE FLOOD WARNING CONTINUES FOR
  THE NECHES RIVER NEAR BEAUMONT.
* FROM LATE TONIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 AM THURSDAY THE STAGE WAS 3.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 4.4 FEET BY SATURDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF BEAUMONT COUNTRY CLUB AND
  COLLIERS FERRY PARK CAN BE EXPECTED. ALSO FLOODING IN NORTHWEST 
  ORANGE COUNTY SOUTH OF RIVER OAKS TO BUNNS BLUFF CAN BE EXPECTED. 
  WATER MAY GO OVER FOUR OAKS RANCH ROAD IN NORHWEST ORANGE COUNTY. 

$$
000 
WGUS84 KLCH 231616
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1116 AM CDT FRI OCT 23 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...

  NECHES RIVER NEAR BEAUMONT 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

 
LAC019-240616-
/O.EXT.KLCH.FL.W.0046.000000T0000Z-091024T1657Z/
/OTBL1.1.ET.091022T1335Z.091022T1520Z.091023T1657Z.NO/
1116 AM CDT FRI OCT 23 2009

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM FRIDAY THE STAGE WAS 4.1 FEET.
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

TXC245-361-231646-
/O.CAN.KLCH.FL.W.0049.000000T0000Z-091028T1000Z/
/BEAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1116 AM CDT FRI OCT 23 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE NECHES RIVER NEAR BEAUMONT.
* AT  8:00 AM FRIDAY THE STAGE WAS 2.4 FEET.
* FLOOD STAGE IS 4.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Oct 22, 4:15 PM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Oct 22, 4:15 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT THU OCT 22 2009

...TORNADO WATCH FOR SOUTH CENTRAL LOUISIANA THROUGH 7 PM...

.DISCUSSION...
SQUALL LINE IN SOUTH CENTRAL LOUISIANA EXTENDS OUT INTO THE GULF
BEYOND 60 NM AT THIS TIME. THIS LINE IS MARCHING OFF TO THE EAST.
A FINE LINE HAS JUST MOVED INTO SW LOUISIANA AND THIS MARKS THE
COLD FRONT THAT IS PUSHING THROUGH THE REGION. THINGS ARE SETTLING
DOWN WITH SKIES EXPECTED TO CLEAR DURING THE OVERNIGHT HOURS.

THE WEEKEND IS SHAPING UP TO BE CLEAR AND COOL.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  57  68  51  77  55 /  20  10   0   0  10
KBPT  55  66  49  76  56 /  10  10   0   0  10
KAEX  53  66  44  75  49 /  20  10   0   0  10
KLFT  57  70  51  75  52 /  30  10   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
     20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM CAMERON,
     LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
     FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&

K. KUYPER
Hazardous weather outlook, Oct 22, 5:15 AM CDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CDT THU OCT 22 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-231015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
515 AM CDT THU OCT 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
WIDESPREAD RAIN AND A FEW THUNDERSTORMS WILL OCCUR TODAY AS A
STRONG STORM SYSTEM MOVES OVER THE AREA. THERE IS THE POTENTIAL
FOR SOME ROTATING STORMS TO DEVELOP AND A FEW COULD BECOME STRONG
TO SEVERE. THE PRIMARY SEVERE THREATS FROM ANY STORMS THAT DEVELOP
WILL BE DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO.

OF GREATER CONCERN WILL BE THE POTENTIAL FOR HEAVY RAINFALL TODAY.
GULF MOISTURE WILL COMBINE WITH MOISTURE FROM THE REMNANTS OF
TROPICAL STORM RICK ALLOWING FOR WIDESPREAD RAINFALL TOTALS OF
AROUND TWO INCHES WITH ISOLATED AMOUNTS OF UP TO 5 INCHES POSSIBLE
IN SOME LOCATIONS. THIS WILL LIKELY RESULT IN MINOR FLOODING OF
URBAN AND LOW LYING AREAS. WIDESPREAD FLOODING IS NOT EXPECTED
HOWEVER.

MOST OF THE FLOOD AND SEVERE WEATHER THREAT WILL BE CONFINED TO
AREAS NORTH OF INTERSTATE 10.

THE RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST THIS EVENING
AS A COLD FRONT MOVES THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE NEXT CHANCE FOR RAIN WILL BE MONDAY AS A WEAK DISTURBANCE
MOVES OVER THE AREA...OTHERWISE...MOSTLY DRY WEATHER IS EXPECTED
THROUGH THE PERIOD.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS THIS TIME.

24

In the hours before

Local storm report, Oct 22, 3:41 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     MARINE TSTM WIND 37 SSW BURNS POINT      29.12N 91.87W
10/22/2009  M55 MPH          GMZ455             LA   OFFICIAL NWS OBS

            SAWRS OBSERVATION OF SUSTAINED WINDS 40 MPH WITH GUST TO
            55 MPH.

&&

LANDRENEAU
Local storm report, Oct 22, 6:03 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 PM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     FLASH FLOOD      2 NNW ALEXANDRIA        31.32N 92.48W
10/22/2009                   RAPIDES            LA   BROADCAST MEDIA

            SOME UNDERPASSES IN ALEXANDRIA WERE SIGNIFICANTLY
            FLOODED.

&&
Local storm report, Oct 22, 7:47 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
747 PM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     ALEXANDRIA              31.29N 92.46W
10/22/2009                   RAPIDES            LA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED NUMEROUS TREES AND POWER LINES
            DOWN THROUGHOUT RAPIDES PARISH.

&&

SHAMBURGER
Local storm report, Oct 22, 7:50 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
750 PM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      5 S ROANOKE             30.16N 92.75W
10/22/2009                   JEFFERSON DAVIS    LA   NWS EMPLOYEE

            NWS EMPLOYEE DOING STORM SURVEY OBSERVED NUMEROUS FLOODED
            ROADS BETWEEN ROANOKE AND LAKE ARTHUR.

&&

SHAMBURGER

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.